MAUDE Adverse Event Report: O&M HALYARD, INC. STERILIZATION TRAY LINER TOWEL; STERILIZATION ACCESSORIES

O&M HALYARD, INC. STERILIZATION TRAY LINER TOWEL; STERILIZATION ACCESSORIES
Model Number 48139
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
***correction**** this emdr was originally reported under the incorrect mfr report number 9680646-2023-00001 on 06jun2023.The product involved in the event was returned and is being evaluated.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
The customer noticed light brown staining on the halyard 48139 tray liners.This incident occurred several times consistently for a few days at the hospital and caused them to stop sterilizing trays for a period of time.No patients were injured; however, surgery delayed.
 
Additional Manufacturer Narrative
Received two (2) used samples with no product packaging.The samples were evaluated under ambient light conditions.Both samples arrived loosely folded.Both samples exhibit handwritten notes.Both samples were laid out on the lab table.Both samples appear wrinkled.Evaluation samples as follows: sample 1 exhibits several areas that appear to have what can be described as yellowish-brown stains.The stains appear in the creases where the sheet would have been originally folded.Additionally, there are stains in other areas where there are no folds or creases.Except for where there are folded creases, the stains are not observed on the reverse side of the sample.Two representative areas of stains were viewed under magnification.The yellowish-brown stains appear embedded into the fibers of the sheet.Sample 2 exhibits several areas that appear to have what can be described as yellowish-brown stains.The stains appear in wrinkled areas of the sheet.The stains are not observed on the reverse side of the sample.Two representative areas of stains were viewed under magnification.The yellowish-brown stains appear embedded into the fibers of the sheet.The complaint details were forwarded to the appropriate functional area for investigation and root cause determination.Based on the results of the investigation we could confirm the failure reported.A root cause could not be identified.Conditions that must be considered are the method of sterilization and chemical or substances used during the sterilization process performed by the end-user.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
STERILIZATION TRAY LINER TOWEL
Common Device Name
STERILIZATION ACCESSORIES
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
LA ADA DE ACUNA, S. DE. R. L. DE C. V.
av. hidalgo no. 6 esq
blvd. luis donaldo colosio
col.educativa, nogales sonora 84093
MX   84093
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key17140411
Report Number3005997949-2023-00003
Device Sequence Number19315659
Product Code PUI
UDI-Device Identifier30680651481390
UDI-Public30680651481390
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48139
Device Catalogue Number48139
Device Lot NumberAC22348031
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown